Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 422, NWS Atlanta, GA

July 12, 2008Haralson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 12, 2008, 2:30 PM EDT for Haralson County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2008, 2:30 PM EDT (18:30 UTC)
Expired
Jul 12, 2008, 2:59 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Haralson County, GA

The radar

The Atlanta radar (KFFC), 74 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 121830
SVRFFC
GAC143-121915-
/O.NEW.KFFC.SV.W.0422.080712T1830Z-080712T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT SAT JUL 12 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARALSON COUNTY IN NORTHWEST GEORGIA

* UNTIL 315 PM EDT

* AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST
  OF FELTON...MOVING SOUTHEAST AT 23 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TALLAPOOSA...BUCHANAN...BUDAPEST AND BREMEN.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3390 8523 3378 8504 3372 8504 3369 8511
      3370 8515 3366 8524 3366 8527 3373 8536
      3390 8539
TIME...MOT...LOC 1830Z 310DEG 20KT 3385 8535

$$
2 follow-up statements
000 
WWUS52 KFFC 121847
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT SAT JUL 12 2008

GAC143-121915-
/O.CON.KFFC.SV.W.0422.000000T0000Z-080712T1915Z/
HARALSON GA-
246 PM EDT SAT JUL 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR HARALSON COUNTY...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF FELTON...MOVING
SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
TALLAPOOSA AND BUCHANAN.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3390 8538 3390 8523 3379 8506 3370 8515
      3366 8524 3368 8531 3371 8534 3390 8539
TIME...MOT...LOC 1846Z 306DEG 17KT 3384 8532

$$
000 
WWUS52 KFFC 121859
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT SAT JUL 12 2008

GAC143-121908-
/O.CAN.KFFC.SV.W.0422.000000T0000Z-080712T1915Z/
HARALSON GA-
258 PM EDT SAT JUL 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR HARALSON COUNTY IS
CANCELLED...

THE THUNDERSTORM WEAKENED OVER RURAL NORTHWEST HARALSON COUNTY AND 
IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG 
GUSTY WINDS UP TO 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
STORM.

IF YOU OBSERVED WIND DAMAGE...LARGE HAIL OR SIGNIFICANT 
FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE 
NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3390 8538 3390 8523 3379 8506 3370 8515
      3366 8524 3368 8531 3371 8534 3390 8539
TIME...MOT...LOC 1858Z 306DEG 17KT 3380 8527

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 11:34 AM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 12, 11:34 AM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1134 AM EDT SAT JUL 12 2008

.UPDATE...
THUNDERSTORMS OVER NERN AL CONTINUE TO SLOWLY PROPAGATE/DEVELOP
EWD THIS MORNING ON THE PERIPHERY OF A WEAK HIGH BUILDING IN FROM
THE EAST. SURFACE DEWPOINTS IN THE LWR 70S WITH WARMING TEMPS AOA
80 DEGREES AS OF 11AM...AND MESOANALSIS INDICATING CAPES NEARING
2000 J/KG OVER EXTREME NORTHWEST GA. UPDATED FORECAST TO BOOST
THUNDERSTORM COVERAGE TO SCATTERED OVER NORTHWEST GA AND THE NORTH
GA MOUNTAINS THIS AFTERNOON...AND ADJUSTED THE GRIDS TO MORE
ACCURATELY REFLECT AN EARLIER INITIATION TIME BETWEEN 16-18Z.
MAINTAINED DRY FORECAST OVER EAST-CENTRAL GA AS DRIER AIR ASSOCIATED
WITH HIGH IS STARTING TO PUSH ACROSS THE SAVANNAH RIVER.

RRH

&&

.SHORT TERM /TODAY THROUGH MONDAY/...
WATER VAPOR IMAGERY INDICATING A BRIEF CHANGE IN AIRMASS FOR TODAY
WITH LITTLE RISK OF CONVECTION OVER MOST OF THE AREA AS DRY AIR
ALOFT SPREADS OVER THE CWA. LOW LEVEL MOISTURE REMAINS IN PLACE SO
EXPECT A GOOD CU FIELD. ALSO...BOTH MODELS INDICATE THERE REMAINS A
CHANCE OF SHOWERS/TRW ALONG THE EXTREME SOUTH AND EXTREME WESTERN
PARTS OF THE CWA THIS AFTERNOON ALONG THE PERIPHERY OF THE DRY AIR
ALOFT. OTHERWISE WILL KEEP THE FORECAST DRY FOR THE REST OF THE CWA.
A LITTLE MORE SUNSHINE TODAY THAN YESTERDAY...AND WITH A SLIGHT
INCREASE IN THICKNESS EXPECT TEMPS TO BE SLIGHTLY WARMER THAN
YESTERDAYS MAX TEMPS. THE NEXT SHORT WAVE DROPS INTO THE EASTERN
U.S. LATE SATURDAY INTO SUNDAY. BOTH MODELS AGREE IN SPREADING
POPS ACROSS EXTREME NORTH GA SATURDAY NIGHT AND SEE NO REASON TO
STRAY FROM THAT. WITH LOW LEVEL MOISTURE HOLDING IN PLACE AND WITH
ADDITIONAL CLOUDS ACROSS THE NORTH...OVERNIGHT LOWS SATURDAY NIGHT
WILL REMAIN WARM. THE SHORT WAVE AND ASSOCIATED COLD FRONT MOVES
INTO GA SUNDAY AFTERNOON. THIS WILL INCREASE POPS ACROSS MOST OF
THE CWA SUNDAY AFTERNOON AND NIGHT. AS THE SURFACE TROUGH/FRONT
PUSHES THROUGH THE CWA...THE CHANCES OF TRW SPREADS INTO THE
SOUTHEAST PART OF THE CWA WHILE THE NORTHWEST PART OF THE CWA
BEGINS DRYING OUT. ON MONDAY THE SURFACE FRONT/TROUGH MOVES INTO
SOUTH GA TAKING THE CHANCES OF PRECIP OUT OF THE CWA EXCEPT FOR
THE EXTREME SOUTHEAST WHERE PROXIMITY TO THE SURFACE LOW COULD
PRODUCE ISOLATED TRW IN THE AFTERNOON.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
H5 RIDGE REBUILDS OVER THE SOUTHERN UNITED STATES KEEPING A WEAK
FLOW ALOFT OVER GA THROUGH THE LONG TERM. THE SURFACE TROUGH THAT
WILL BE MOVING INTO SOUTH GA THIS WEEKEND WILL KEEP NORTH AND
CENTRAL GA RELATIVELY DRY FOR THE FIRST FEW DAYS...HOWEVER THE
SURFACE TROUGH WILL WEAKEN OVER TIME AND LOW LEVEL MOISTURE WILL
RETURN TO NORTH GA BRINGING BACK A SLIGHT CHANCE OF AFTERNOON AND
EVENING TRW BY THE END OF THE WEEK.

&&

.AVIATION...
WEAK FRONT APPEARS TO HAVE DRIFTED INTO S GA...JUST SOUTH OF THE FFC
CWA...THEN RUNS S-N AS A STATIONARY/WARM FRONT ACROSS AL INTO THE TN
VALLEY. SLIGHTLY DRIER AIR HAS PUSHED WEST AND SOUTH FROM THE
MID-ATLANTIC IN MUCH OF THE FFC CWA...WITH SFC DEWPOINTS HAVING
DROPPED FROM 70-75 AT THIS TIME YESTERDAY INTO THE 60S MOST
AREAS...EVEN MID 60S NORTH. CONVECTION WAS NOTICEABLY LESS ACTIVE IN
THE NORTH PART OF THE CWA FRI. EVEN LESS CONVECTIVE ACTIVITY
EXPECTED TODAY AS SLIGHTLY DRIER AIR MASS AND MORE STABLE AIR ALOFT
PRESIDES OVER THE AREA. A NEW FRONT AND SHORT WAVE IN NW FLOW ALOFT
WILL BRING SCT-NMRS SHRA/TSRA ACTIVITY BACK TO THE CWA BY SUN
AFTERNOON.

CEILINGS...AREA OF IFR-LIFR CIGS ONCE AGAIN NOTED ACROSS
CENTRAL/WEST CENTRAL PARTS OF THE CWA THIS MORNING. WHILE NOT AS FAR
NORTH AS AT THIS TIME YESTERDAY...IT IS CREEPING SLOWLY NORTHWARD
AND EASTWARD..AFFECTING RMG...47A...CSG...AND MCN. HAVE NOT SEEN IT
WORK INTO OPN...CCO...OR FFC YET...BUT FOG PRODUCT SHOWS DEVELOPMENT
OF FOG/IFR-LIFR CIGS ACROSS DOUGLAS...CHEROKEE...WESTERN COBB AND
PAULDING COUNTIES. WILL NEED TO AT LEAST HINT AT THIS CONDITION
BRIEFLY FOR ATL AND FTY...AND FORCED TO INCLUDE FOR MCN-CSG AS
CURRENTLY ONGOING. ALL OF THIS SHOULD BREAK UP QUICKLY AFT 13Z.
OTHERWISE...EXPECT DEVELOPMENT OF GOOD CU FIELD...ESPECIALLY IN THE
MORE MOIST AREA ACROSS SOUTHERN PARTS OF THE CWA. EXPECT VFR CIGS
OVERNIGHT...BUT WILL NEED TO WATCH WESTERN BORDER AS MOISTURE RETURN
BEGINS AHEAD OF NEXT SYSTEM.

VISIBILITY...WIDESPREAD RAIN CSG-MCN FRI AFTERNOON RESULTING IN
EITHER LIFR-IFR CIGS AND/OR IFR VSBY. CIGS HAVE BEEN MORE OF A
PROBLEM SO FAR. HOWEVER...BRIEF PERIOD OF VSBY LESS THAN 1SM
POSSIBLE IF ANY BREAKS DEVELOP IN LIFR-IFR CIGS FROM CSG-MCN.
POTENTIAL FOR GROUND FOG TO RESULT IN LIFR-IFR VSBY AHN AND FTY.
OTHERWISE...INCLUDING ATL...WORST CONDITION THIS MORNING SHOULD BE
MVFR BR. AFT SUNRISE...VFR VSBY. LOCALIZED PROBLEMS WITH
MVFR...POSSIBLY IFR...WILL EXIST AGAIN SUN MORNING FOR MCN-CSG.

WX...WILL CONFINE MENTION OF TSRA TO CSG TODAY. AIR MASS APPEARS DRY
AND STABLE ENOUGH TO PRECLUDE TSRA ELSEWHERE...EVEN THE SE COUNTIES
WHICH SEE A GOOD INTRUSION OF DRY AIR FROM THE NE. AL AREA SHOULD BE
QUITE ACTIVE TODAY.

WINDS...CHAOTIC WIND FIELD IN PLACE TODAY WITH WEAK PRESSURE PATTERN
IN PLACE ACROSS THE AREA. VERY WEAK HIGH PRESSURE FROM THE
MID-ATLANTIC INTO N GA MAY RESULT IN NE SFC WINDS FOR A WHILE
MORNING TO EARLY AFTERNOON. ETA MOS SHOWS EAST WINDS...BUT MAV MOS
HOLDS ONTO NW WINDS. CONFIDENCE IN ANY WIND DIRECTION LOW AND
VRB03-05KT BEST FORECAST. ATL MAY BE ABLE TO STAY ON A WEST
OPERATION...BUT MIDDAY HOURS COULD BE IFY...WITH POTENTIAL SHIFT TO
THE NE OR E. SW FLOW SHOULD RESUME BY LATE AFTERNOON/EVE IN RESPONSE
TO UPSTREAM APPROACHING SYSTEM. SPEEDS LESS THAN 10KTS AREA WIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          94  70  91  70  91 /   0  10  50  30  10
ATLANTA         92  73  89  71  89 /  10  10  50  30   5
BLAIRSVILLE     88  68  81  62  84 /  10  30  60  30  10
CARTERSVILLE    91  69  88  67  89 /  20  20  60  30  10
COLUMBUS        94  75  93  74  94 /  20  20  40  30   5
GAINESVILLE     91  71  89  69  89 /   5  10  50  30  10
MACON           94  71  95  73  94 /   5  10  30  30  10
ROME            93  71  88  69  93 /  20  30  60  30  10
PEACHTREE CITY  92  70  90  69  91 /  10  10  50  30   5
VIDALIA         96  73  98  75  94 /  10   0  10  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/19
Hazardous weather outlook, Jul 12, 12:10 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 PM EDT SAT JUL 12 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1210 PM EDT SAT JUL 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS
NORTHERN AND WESTERN GEORGIA.

.SYNOPSIS...
A WEAK COLD FRONT EXTENDING ACROSS CENTRAL WILL DISSIPATE BY SUNDAY.
WEAK HIGH PRESSURE OVER THE MID-ATLANTIC REGION WILL ALSO WEAKEN
THROUGH SUNDAY. A COLD FRONT...NOW IN THE MIDWEST U.S...WILL
APPROACH NORTHWEST GEORGIA SUNDAY AFTERNOON.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS TODAY AND TONIGHT WILL
BE CLOUD-TO-GROUND LIGHTNING. THUNDERSTORMS THIS AFTERNOON SHOULD BE
CONFINED TO MOST OF NORTH GEORGIA AND AREAS WEST OF AN ATLANTA TO
AMERICUS LINE.

.DISCUSSION...
SLIGHTLY DRIER AIR HAS FILTERED SOUTHWEST INTO GEORGIA FROM THE
MID-ATLANTIC REGION BEHIND A WEAK COLD FRONT...NOW LOCATED ACROSS
CENTRAL GA. THUNDERSTORM ACTIVITY WILL BE CONFINED TO AREAS NEAREST
THE WEAK FRONT...MAINLY OVER NORTH AND WEST GA. INSTABILITY INDICES
STY FAIRLY WEAK ACROSS THE STATE SO ANY THUNDERSTORMS THAT DO
DEVELOP ARE EXPECTED TO STAY BELOW SEVERE LIMITS. BY TONIGHT...
MOISTURE WILL BEGIN TO RETURN NORTHWARD AS THE FRONT ACROSS CENTRAL
GEORGIA DISSIPATES AND A NEW FRONT APPROACHES FROM THE
NORTHWEST. WITH SUPPORT FROM AN UPPER-LEVEL TROUGH IN NORTHWEST FLOW
ALOFT AND INCREASINGLY MOIST AND UNSTABLE AIR CREEPING BACK INTO
NORTHWEST GEORGIA OVERNIGHT IN ADVANCE OF THIS NEXT WEATHER
SYSTEM...THUNDERSTORMS MAY MOVE INTO NORTHWEST GEORGIA FROM
TENNESSEE AND ALABAMA AFTER MIDNIGHT AND BEFORE DAWN SUNDAY. ANY
THUNDERSTORMS THAT DEVELOP AFTER MID NIGHT ARE NOT EXPECTED TO BECOME
SEVERE...BUT WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED TO NUMEROUS THUNDERSTORMS WITH ISOLATED SEVERE STORMS WILL
BE POSSIBLE SUNDAY AFTERNOON. THERE WILL BE A CHANCE OF
THUNDERSTORMS MONDAY AND AGAIN THURSDAY AND FRIDAY. HAZARDOUS
WEATHER CONDITIONS ARE NOT EXPECTED TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 12, 1:40 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT SAT JUL 12 2008

GAZ019-121815-
140 PM EDT SAT JUL 12 2008

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN FLOYD COUNTY UNTIL
215 PM EDT...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOSA...MOVING EAST AT 11 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FLOYD COUNTY
THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COOSA AND ROME. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jul 12, 2:26 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT SAT JUL 12 2008

GAZ030-041-121900-
226 PM EDT SAT JUL 12 2008

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN HARALSON AND POLK
COUNTIES UNTIL 300 PM EDT...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ESOM HILL...MOVING SOUTHEAST AT 21 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HARALSON AND POLK COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ESOM HILL...CEDARTOWN...FISH CREEK...
FELTON...TALLAPOOSA...BUCHANAN...BUDAPEST...WACO AND BREMEN. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:34 PM EDTFlash Flood WarningFFCEmanuel4 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.